MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the involved glide sheath slender sheath was damaged and the valve was leaking throughout the procedure.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 6fr glidesheath slender was returned for evaluation.Visual inspection revealed no gross anomalies were noted with the sheath nor the dilator.The sheath was then subjected to leak testing.The distal end of the sheath was inserted into a 12 fr balloon.The distal end of the balloon was connected to a controlled air supply system.The 3-way stopcock (3wsc) was closed, and the air pressure was increased to 4.3 psi (equivalent to 222 mmhg).The setup was submerged underwater for approximately 30 seconds.No air bubbles were observed forming around the sheath hub.A dilator for investigational purposes was then inserted into the sheath, care was taken to insert the dilator exactly in the center of the valve to avoid any valve damage.This assembly was submerged in water, and air bubbles were detected for 30 seconds.Post leak testing, the crosscut valve was dissected from the sheath to observe for any damage which may have caused the leakage.Damage was observed on the valve leaflet that could be due to the use error of the off-center insertion of the dilator into the valve.No anomalies were found with the sheath inner lumen.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely that off-center insertion of dilator into the valve damaged the valve leaflet.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8778211
Report Number1118880-2019-00162
Device Sequence Number14088376
Product Code DYB
UDI-Device Identifier00389701012070
UDI-Public00389701012070
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberN/A
Device Catalogue Number80-1065
Device Lot NumberXE03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer09/03/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1